Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 17, NWS Corpus Christi, TX

February 7, 2021

NWS Corpus Christi, TX issued this small craft advisory at Feb 7, 2021, 5:46 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2021, 5:46 AM CST (11:46 UTC)
Expired
Feb 7, 2021, 9:21 AM CST
In force
4 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

251 
WHUS74 KCRP 071146
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
546 AM CST Sun Feb 7 2021

GMZ250-255-270-275-071600-
/O.NEW.KCRP.SC.Y.0017.210207T1146Z-210207T1600Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
546 AM CST Sun Feb 7 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

* WHAT...Northeast winds around 20 knots with gusts up to 30 
  knots.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Strong to very strong winds and/or increased seas will
  result in hazardous marine conditions especially for
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
436 
WHUS74 KCRP 071521 AAA
MWWCRP

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
921 AM CST Sun Feb 7 2021

GMZ250-255-270-275-071630-
/O.CAN.KCRP.SC.Y.0017.000000T0000Z-210207T1600Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
921 AM CST Sun Feb 7 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Wind speeds over the Coastal Waters have fallen below the Small 
Craft Advisory threshold. The significant wave heights have 
remained below the Advisory threshold. Thus, the Advisory has been
cancelled.

$$

87

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 5:35 AM CST, 11 minutes earlier.

Area forecast discussion, Feb 7, 5:35 AM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
535 AM CST Sun Feb 7 2021

.AVIATION...

VFR with light winds today will likely be replaced by MVFR and
possible IFR ceilings overnight within moistening SE winds. Current
indications still favor decks predominantly at MVFR levels late
tonight with slim chances for fog.

&&

.PREV DISCUSSION... /Issued 356 AM CST Sun Feb 7 2021/

SHORT TERM (Today through Monday)...

Northeasterly winds overnight had yet to fully decay in most areas
and as a result temps were faring milder for the time being. We
still expect this to change toward daybreak as winds finally
slacken with the arrival of the surface ridge axis; however,
dewpoint depressions appear to remain high enough to stave off
fog formation. As this surface ridge pulls away today, onshore
flow will resume with only modest dewpoint gains through the day.
Meanwhile, zonal flow aloft will direct a plume of high clouds
over the region this evening all the while low-level moisture
advection amplifies via a 30 knot LLJ. Even with dewpoint
depressions below five degrees in most areas late tonight, model
soundings and fog models are not keen on fog formation given
shallow coupling of winds overnight. Instead, we expect widespread
stratus to envelop the region complete with milder lows. This
stratus will deepen throughout the morning ahead of a minor
shortwave trough, although our western zones look to mix more
aggressively during the afternoon allowing highs there in the
lower 80s versus 70s elsewhere. Could even see some drizzle at
times during the day over the Coastal Plains and Crossroads as
stratus deepens to 2-3k feet thick, but measurable precip chances
here are near zero.

LONG TERM (Monday Night through Saturday)...

Confidence is best during the first part of the long term when
temperatures are unseasonably warm with highs creeping up to the mid
80s by Tuesday afternoon. A shortwave on Tuesday will help with
increased cloud cover but no precip is expected as a cold front
stalls north of the area. An arctic blast is still on track surging
south through the plains and acting as a reinforcing surge that will
bring the cold front through South Texas Thursday morning. The winds
will arrive first leading to Moderate to Strong northerly flow for
the offshore waters Thursday afternoon. Cold air lagging behind the
front will affect temperatures for the remainder of the week. The
Euro and CMC are the warmest solutions but am going to wait a
little longer so am sticking with the NBM at least until the NAM
comes into play. The threat of wintry precip is looking less
likely as whatever remnants of the arctic blast are likely to be
too shallow but not ready to throw in the towel just yet. The
possibility remains for Advisories to be issued for freezing
temperatures and wind chills on Sunday morning near the end of
the period. As model consensus comes into better agreement over
the coming days will have more details to discuss.

MARINE...

Moderate to briefly strong northeast winds early this morning will
gradually weaken after daybreak and turn onshore by midday as low
pressure deepens over West Texas. Weak to moderate onshore flow
occurs from tonight through Wednesday. This flow strengthens to
moderate from the north on Thursday with the arrival of a strong
cold front ushering in an arctic airmass. Moderate to strong north
winds are expected by Thursday night and continue through the end
of the week with advisory conditions possible. Scattered showers
will be possible Wednesday through Friday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    73  57  75  61  81  /   0   0   0   0   0
Victoria          70  53  75  60  80  /   0   0   0   0   0
Laredo            78  57  81  58  86  /   0   0   0   0   0
Alice             75  54  80  60  84  /   0   0  10  10   0
Rockport          69  57  75  61  77  /   0   0   0   0   0
Cotulla           77  54  78  57  84  /   0   0   0   0   0
Kingsville        74  55  77  60  83  /   0   0  10  10   0
Navy Corpus       67  59  72  63  74  /   0   0  10  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

MCZ/93...AVIATION
Hazardous weather outlook, Feb 7, 5:44 AM CST, 2 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
544 AM CST Sun Feb 7 2021

TXZ229>234-239>247-342>347-442-443-447-081145-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
544 AM CST Sun Feb 7 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-081145-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
544 AM CST Sun Feb 7 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect until 10 AM for the nearshore
and open waters.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Small Craft Advisory conditions will be possible late Thursday
through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.